Switching from Atripla to Isentress/Truvada question
Jan 4, 2012
Hello, I'm changing therapy from Atripla to Isentress/Truvada after 3 years on Atripla. I just can't handle the CNS side effects and it has made me so depressed the last 6 months to a year. My viral load is undetectable and t-cells are currently around 600 and I've been + for over 20 years with Atripla being my only treatment. I'm not resistant to anything and have never had a OI. My 2 questions are: 1. Is switching to Isentress/Truvada a good/best regimine to change to? 2. It might take 3 days to get my new drugs because my insurance only mail delivers my meds. Is it ok to be off my Atripla for 3 or 4 days before I start my new therapy? I just don't think I can take Atripla anymore I know ive been on it for 3 years but I'm just at a breaking point and would love to just stop taking them for the 3 days unitl my new meds arrive. If I'm off all meds for 3 days will that be a really bad thing? Thanks for your help!
Response from Dr. Henry
In the setting of suppressed viral loads on Atripla with no history of significant drug resistance, most patients would do fine with switch from Atripla to Isentress (raltegravir)/Truvada in the setting of ongoing CNS side effects possibly from efavirenz. Rilpivirine (if no use of potent antacid drugs like proton inhibitors) or nevirapine, a boosted PI based regimen, or even maraviric if baseline CCR5 status known) are other possibly switch options to consider. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Can Happen If Hpv Goes Untreated?
- What Can Cause Herpes False Positive?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- Vitamins That Suppress Herpes Outbreaks
- Symptoms Of Herpes In The Vagina
- Symptoms Of Herpes In The Brain
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.